do I need to up my dose of Topiramate?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

poppy21
New Member


Date Joined Mar 2011
Total Posts : 3
   Posted 3/27/2011 6:51 AM (GMT -7)   
Hi there, I'm new to the forum and to Topiramate. Have been having migraine's since I was little but in the past two months have been taking them every couple of days and they are totally knocking me out. Have been back and forward to the docs and nothing so far has worked.
Started on Topiramate last week the usual 25mg at night with scary side affects, foggy, unable to concentrate, difficulty doing my job. These side effects are starting to wear off feeling not too bad and touch wood no headaches yet. What I want to know is, why do I need to up the dose to 50mg this week as my doctor has instructed me to do if I continue headache free?? Having difficulty with the side effects just now and I am pretty scared about upping the dose. Any advice welcome please. I'm supposed to go up to 50 mg from tomorrow but really not sure about it.

EvilFluorescents
Regular Member


Date Joined Jan 2011
Total Posts : 224
   Posted 3/27/2011 9:47 AM (GMT -7)   
Hi poppy,

Your doctor is encouraging you to get up to 50mgs because it is considered the minimum effective dose. If 25 mg is working for you, then by all means, talk with your doctor and suggest that you hold at 25 for the time being.

You may find that 25 mg works long term or you may find that your body gets used to this and that you need to eventually increase. Either way... If 25mg is doing the trick for you now, I would be hard pressed to increase for the time being.

You may want to buy a pill cutter and take 12.5 mg in the morning and evening to maintain good, steady blood levels. (Then again, as the saying goes... If it ain't broke, don't fix it).


best of luck

poppy21
New Member


Date Joined Mar 2011
Total Posts : 3
   Posted 3/27/2011 11:48 AM (GMT -7)   
Thanx will stick with the 25mg for now then, see how it goes and update if anything new happens:)

lexique
New Member


Date Joined Oct 2010
Total Posts : 18
   Posted 5/31/2011 4:16 PM (GMT -7)   
Poppy,

It's been a few months since you made this post about Topiramate and you haven't posted anything further, at least not on this post. Does that mean that it has continued to work for you? Have the side effects eased up as your body has adjusted to the drug?

Here's hoping!

poppy21
New Member


Date Joined Mar 2011
Total Posts : 3
   Posted 6/1/2011 11:58 PM (GMT -7)   
Hi Everyone,
Sorry I haven't been back on in a while have had a hectic few months. Yeah I have stayed at the 25mg dose and have still had no migraines. So obviously can work at this low a dose for some.
The other week when on holiday I tried halving the dose again but low and behold after 1 day the beginnings of a migraine so also goes to show that they are working.
With regards to the side effects. Irritability, memory loss and lack of concentration also little dots around my eyesight. All of these have eased off considerably over time so bearable and to be honest would rather put up with those that the unpredictability of random migraine attacks from day to day. Also remember I am lucky and on quite a low dose, certainly do not envy those having to take any more than the 25mg.
Anyway, good luck to everyone else hope this info helps.
Poppy xxxx
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, February 24, 2018 6:34 PM (GMT -7)
There are a total of 2,932,959 posts in 321,800 threads.
View Active Threads


Who's Online
This forum has 160476 registered members. Please welcome our newest member, masslaw.
393 Guest(s), 7 Registered Member(s) are currently online.  Details
Shenna, Girlie, magoo2, Uniform Charlie, Mark FW, Mergirl, iPoop